Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 8, NWS Indianapolis, IN

February 19, 2026Clay County, Sullivan County, Vigo County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 6:11 PM EST for Clay County, Sullivan County, Vigo County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2026, 6:11 PM EST (23:11 UTC)
Expired
Feb 19, 2026, 6:45 PM EST
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:20 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS53 KIND 192311
SVRIND
INC021-153-167-192345-
/O.NEW.KIND.SV.W.0008.260219T2311Z-260219T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
611 PM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Vigo County in west central Indiana...
  Northeastern Sullivan County in southwestern Indiana...
  Southwestern Clay County in west central Indiana...

* Until 645 PM EST.

* At 611 PM EST, a severe thunderstorm was located 9 miles south of
  Terre Haute, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Farmersburg, Clay City, Center Point, Cory, Saline City, and
  Pimento.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.

&&

LAT...LON 3937 8741 3941 8706 3926 8705 3924 8742
TIME...MOT...LOC 2311Z 255DEG 30KT 3934 8732 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Updike
1 follow-up statement
048 
WWUS53 KIND 192344
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
644 PM EST Thu Feb 19 2026

INC021-153-167-192353-
/O.EXP.KIND.SV.W.0008.000000T0000Z-260219T2345Z/
Vigo IN-Sullivan IN-Clay IN-
644 PM EST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VIGO...
NORTHEASTERN SULLIVAN AND SOUTHWESTERN CLAY COUNTIES WILL EXPIRE AT
645 PM EST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.

LAT...LON 3937 8741 3941 8706 3926 8705 3924 8742
TIME...MOT...LOC 2343Z 255DEG 30KT 3941 8700 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:23 PM EST, 48 minutes earlier. Its key messages:

  • Scattered strong to severe storms this afternoon into the evening
  • All severe hazards are possible, with the greatest tornado potential south of I-70.
  • Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 5:23 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
523 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Scattered strong to severe storms this afternoon into the evening

- All severe hazards are possible, with the greatest tornado
  potential south of I-70.

- Strong wind gusts up to 45 mph late tonight through early
  afternoon Friday.

- Colder for the weekend, with scattered light snow possible Sunday

&&

.MESOSCALE UPDATE...
Issued at 523 PM EST Thu Feb 19 2026

Tornado watch 10 continues for southern portions of central
Indiana. Surface analysis shows a developing meso-low in the
vicinity of the IN/IL border west of Knox and Sullivan counties. The
southern most supercell in a cluster of supercells is currently
latched onto the warm front and will continue to propagate E-NE into
southern Sullivan/far northern Knox counties through 2200Z/600 PM
EST. Low level shear parameters (0-1 km SRH currently from 100-200
m2/s2) will continue to increase into the evening hours to as high
as 300 m2/s2 associate with eastward progression and strengthening
of the low level jet. An increasing tornado threat, possibly
significant, may unfold in the next 2 hrs across SW portions of
central Indiana. Elsewhere additional thunderstorm intensification
is expected along and north of the warmfront into central Indiana
including the Indy metro area through 00Z with the potential for
large hail and possibly damaging winds and locally heavy rainfall.

&&

.SHORT TERM (This evening through Friday)...
Issued at 309 PM EST Thu Feb 19 2026

Rest of today/through midnight...

For details on the evolving severe threat across central Indiana,
please see mesoscale updates.

Overnight...

Prefrontal trough/dryline is expected to push rapidly across central
Indiana between 02Z and 05Z, ending convective precip and
thunderstorm chances. As the surface low continues to intensity over
the Mid MS valley (988 mb around near Chicago by 08Z), an associated
cold front will accelerate across central Indiana between 08-12Z.
Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple
with strong cold advection and modestly steep lapse rates below 850
mb to support wind gusts around 40 kts across NW portions of central
Indiana and as high as 35 kts across area along I-70. A wind
advisory was contemplated for far NW portions of central Indiana,
but confidence on meeting over 45 mph gusts for any length of time
is not sufficiently high at the moment. However, an SPS will be
issued for these sub-advisory criteria winds.

Friday...

Winds will continue to be the main forecast concern during the day
along with much colder temperatures. Have undercut NBM guidance by a
few degrees on temps considering overcast skies and continued strong
cold advection in the morning. Wind gusts will remain around 40 kts
across northern portions of the forecast area through the morning,
before a decrease in gusts during the afternoon owing to relaxing of
the surface pressure gradient as the low pressure moves into
northern lower MI as well as gradual decrease in the boundary layer
wind fields.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 309 PM EST Thu Feb 19 2026

Friday night and Saturday...

High pressure will nudge into the area and keep conditions dry and
seasonable. Some guidance has rain just south of the area along an
old front, but given the surface high and dry air locally, feel that
odds of rain are too low to mention.

Sunday and Monday...

An upper level low will move southeast through the area on Sunday.
This won't have a lot of moisture to work with, but it will still be
enough for some scattered light snow showers, mainly northeast.

Colder air moving in with the low will generate some lake enhanced
snow showers Sunday night and Monday. The bulk of these should
remain north of central Indiana, but a few could sneak into the
north and northeast.

Temperatures will be below normal with highs in the 30s and lows
mainly in the 20s. Some area could see upper teens Monday night.

Tuesday and beyond...

Upper flow will become closer to zonal as the upper low exits the
area. This will allow seasonable to even above normal temperatures
to return. Highs could be around 50 by Wednesday and Thursday.

A cold front will bring chances of rain around Wednesday and
Thursday, with some uncertainty on the timing of highest PoPs.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1249 PM EST Thu Feb 19 2026

Impacts:

- IFR conditions ending by 1900Z with MVFR ceilings redeveloping
  overnight.

- Scattered thunderstorms this afternoon into mid evening with IFR
  visibilities and MVFR ceilings.

- Gusty WSW winds up to 35 kts late tonight through the day Friday
  with

Discussion:

IFR conditions have rapidly improved the last 1-2 hours with daytime
heating. MVFR ceilings will be prevalent for another 1-2 hrs prior
to convective arrival. Thunderstorm activity has increased recently
along a warm front extending just north of the Ohio River.
Thunderstorms will impact KHUF and KBMG earliest, before affecting
KIND and KLAF later this afternoon. IFR visibilities are expected
with the TS. The potential exist for GR or +TSRA especially for KHUF
and KBMG, but have opted to leave out this for now, since limited
duration and uncertainties on timing and threat are still fairly
high.

Convection will end from west to east between 03 and 06Z with the
passage of a fast moving surface wind shift. Wind gusts will pick up
with the passage of this wind shift initially from 20-25 kts. A cold
front will move across the TAF sites later tonight (08-10Z) with
MVFR ceilings and winds becoming WSW with gusts from 30-35 kts.
These conditions will continue through the day on Friday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Crosbie
Hazardous weather outlook, Feb 19, 3:50 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
350 PM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-202100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
350 PM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe thunderstorms are expected into the late
evening. Damaging winds, large hail and isolated tornadoes are all
possible. The threat exists for a strong tornado south of I-70 until
late evening.

Strong westerly wind gusts from 35-45 mph will develop across areas
north of I-70 late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong westerly wind gusts from 35-45 mph will continue through
early Friday afternoon across areas north of I-70.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected for this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Special weather statement, Feb 19, 3:56 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
356 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-192300-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
356 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie
Special weather statement, Feb 19, 4:07 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
407 PM EST Thu Feb 19 2026

INZ021-028>031-035>042-200900-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, and Parker City
407 PM EST Thu Feb 19 2026

...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH
EARLY FRIDAY AFTERNOON...

A strong cold front will move through central Indiana after
midnight bringing with it west-southwest wind gusts from 35-45
mph. These strong winds will last through Friday morning before
diminishing early Friday afternoon.

Crosbie

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:04 AM ESTSpecial Weather StatementINDWarren41 min
Feb 19, 2:28 AM ESTSevere Thunderstorm WarningINDWarren32 min
Feb 19, 3:25 AM ESTSpecial Weather StatementINDCarroll35 min
Feb 19, 3:30 AM ESTSevere Thunderstorm WarningINDCarroll33 min
Feb 19, 9:47 AM ESTSpecial Weather StatementINDCarroll28 min
Feb 19, 4:38 PM ESTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan23 min
Feb 19, 5:31 PM ESTTornado Warning Tornado observedINDSullivan29 min
Feb 19, 5:37 PM ESTTornado WarningINDSullivan38 min
Feb 19, 5:39 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam51 min
Feb 19, 5:43 PM ESTTornado WarningINDSullivan, Vigo47 min
Feb 19, 5:53 PM ESTTornado WarningINDGreene, Sullivan37 min
Feb 19, 6:02 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo43 min
Feb 19, 6:09 PM ESTTornado WarningINDClay, Vigo36 min
Feb 19, 6:14 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan31 min
Feb 19, 6:15 PM ESTTornado WarningINDClay, Greene, Owen30 min
Feb 19, 6:33 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam27 min
Feb 19, 6:35 PM ESTTornado WarningINDMorgan25 min
Feb 19, 6:37 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam38 min
Feb 19, 6:39 PM ESTTornado WarningINDGreene, Monroe, Owen36 min
Feb 19, 6:43 PM ESTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.